Ask a doctor

What to Do About Under Eye Discoloration Caused by Juvederm?

I had Juvederm and it left dark discoloration under my eyes. So after 3 months, I had it dissolved. There was little improvement and I am sure there is no more Juvederm left. I am thinking it might be hemosiderin staining or maybe its the skin tone.

I am Hispanic and have tan skin. What are my options in either case. What laser treatments are the safest for my skin tone?

Doctor Answers (3)

Under eye dyscoloration following Juvederm injection

+3

When Juvederm is injected too superficially it causes a bluish discoloration. Dissolving the product with hyaluronidase will remove the blue color. A reddish brown discoloration is more likely to be post inflammatory hyperpigmentation. This will arise from any irritation of the skin. A combination of bleaching agents, such as hydroquinone, and superficial chemical peels should lighten the undesirable pigment.


Sugar Land Dermatologic Surgeon
5.0 out of 5 stars 1 review

Hyperpigmentation

+3

The pigmentation you have may be due to one of three things

1. the Juvederm might be still there and is showing under the skin

2. Hemosidrin,the cause is the blood leaving iron oxide color. very difficult to get rid of. with time it may improve. You can try also using a bleaching agent, either Obaji skin care odr TRILUMA cream

3. Hyperpigmentation due to inflamatory process. Treatment is Obaji skin care with light chemical peels.

I do not think any laser will do, may cause more problems depending on the color of your tan.

Samir Shureih, MD
Baltimore Plastic Surgeon

Hyperpigmentation after injections

+1

You may have a reaction ot the injections or what one doctor described as post-inflammatory hyperpigmentation. This can often be treated with topicla creams and should get better.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.